Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 263, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 8, 2025, 6:28 PM CDT for Clark County, Ford County, Kansas. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2025, 6:28 PM CDT (23:28 UTC)
- Expired
- Sep 8, 2025, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Clark County, KS, Ford County, KS
The radar
The Dodge City radar (KDDC), 36 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 6:42 PM CDT | HAIL 1 | 8 S Minneola, KS | |
| Sep 8, 6:43 PM CDT | HAIL 2.5 | Minneola, KS | |
| Sep 8, 6:43 PM CDT | HAIL 3 | Minneola, KS | |
| Sep 8, 6:43 PM CDT | HAIL 4 | 1 E Minneola, KS | Report was from social media with pictures. |
| Sep 8, 6:45 PM CDT | HAIL 1 | Minneola, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted.
464
WUUS53 KDDC 082328
SVRDDC
KSC025-057-090015-
/O.NEW.KDDC.SV.W.0263.250908T2328Z-250909T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
628 PM CDT Mon Sep 8 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
South central Ford County in southwestern Kansas...
Northwestern Clark County in southwestern Kansas...
* Until 715 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located near Minneola,
moving southeast at 10 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
south central Ford and northwestern Clark Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3750 10010 3753 9998 3740 9980 3725 10005
TIME...MOT...LOC 2328Z 333DEG 9KT 3747 9997
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETT2 follow-up statements
600
WWUS53 KDDC 082348
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
648 PM CDT Mon Sep 8 2025
KSC057-082358-
/O.CAN.KDDC.SV.W.0263.000000T0000Z-250909T0015Z/
Ford KS-
648 PM CDT Mon Sep 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FORD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Kansas.
&&
LAT...LON 3745 10006 3747 9992 3740 9980 3725 10005
TIME...MOT...LOC 2348Z 335DEG 9KT 3741 9996
$$
KSC025-090015-
/O.CON.KDDC.SV.W.0263.000000T0000Z-250909T0015Z/
Clark KS-
648 PM CDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN CLARK COUNTY...
At 648 PM CDT, a severe thunderstorm was located near Minneola,
moving southeast at 10 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Minneola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3745 10006 3747 9992 3740 9980 3725 10005
TIME...MOT...LOC 2348Z 335DEG 9KT 3741 9996
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETT438
WWUS53 KDDC 090004
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
704 PM CDT Mon Sep 8 2025
KSC025-090015-
/O.CON.KDDC.SV.W.0263.000000T0000Z-250909T0015Z/
Clark KS-
704 PM CDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN CLARK COUNTY...
At 703 PM CDT, a severe thunderstorm was located near Minneola,
moving southeast at 10 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Public. At 643 PM the public reported tennis ball sized
hail in Minneola.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Clark County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3739 9999 3742 9991 3738 9983 3729 9998
TIME...MOT...LOC 0003Z 333DEG 9KT 3737 9994
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 6:22 PM CDT, 6 minutes earlier. Its key messages:
- Storms potential tonight... very uncertain still
- More storm potential tomorrow
- Drier midweek
Area forecast discussion, Sep 8, 6:22 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 622 PM CDT Mon Sep 8 2025 .KEY MESSAGES... - Storms potential tonight... very uncertain still - More storm potential tomorrow - Drier midweek && .DISCUSSION... Issued at 300 PM CDT Mon Sep 8 2025 The early morning storms have lingered longer than previously thought. This could have an impact on storm potential for this evening. The two main ways are if the storms will impact CAPE at all. The second is if the storms will lay out an outflow boundary that could trigger an evening isolated storm or two. The CAMs are all over the place with storm potential and location. Some of the CAMs have zero storms at all. I could see this potential. If a storm does develop, there is enough shear for an isolated supercell. The main threat would be very large hail (2-4") should a supercell sustain itself. SPC has a 2% tornado, but Kansas tornadoes in September are very rare... seems dubious. Since this is such a low confidence forecast, have broadbrushed 20% pops across the FA. The good news is that the rest of the 99% FA should see nothing and no impacts. Storm coverage tonight could potential impact coverage tomorrow. Therefore, another low confidence forecast in storm development and location exists for tomorrow. Have broadbrushed 20% across the FA for tomorrow. Some of the storms could be strong or even severe, if they develop in the first place. Otherwise, highs Tuesday will be well into the 80s. A few 90F readings cannot be ruled out across the Oklahoma border. Cannot rule out isolated storm coverage Wednesday evening. Again, storm development and location still remains very uncertain in this flow pattern. The NBM pops are fine for now. Otherwise, highs will be very warm with values in the upper 80s to around 90F. Lows will be mild and in the 60s heading into Thursday morning. Both the deterministic models as well as their ensemble counterparts show shortwave ridging for Thursday. This would support the notion of a dry forecast. Highs should peak into the lower 90s under this mid level ridge. Lows in the morning will continue to be mild with values in the 60s. By next weekend, an upper level wave may start to approach the area from the west and northwest. This would reintroduce pops and storms chances back in the forecast. Some good news is that we could potentially see cooler highs as these storm chances linger through the weekend. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 621 PM CDT Mon Sep 8 2025 Isolated thunderstorms are expected in the Dodge City and Liberal areas until 02Z Tuesday with ceilings between 5000 and 10000ft AGL. As these storms move south and east of the TAF sites by sunset the ceilings will improve to 10000ft AGL or higher. Winds over the next 24 hours will stay south southeast at 10 to 15 knots as the surface boundary will stay nearly stationary across far western Kansas. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Burgert
Hazardous weather outlook, Sep 8, 2:06 AM CDT, 16 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 206 AM CDT Mon Sep 8 2025 KSZ030-031-043>046-061>066-074>081-084>090-090715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 206 AM CDT Mon Sep 8 2025 /106 AM MDT Mon Sep 8 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are possible this afternoon and evening favoring areas south and east of Dodge City. Primary hazards will be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of thunderstorms, some potentially severe, is possible Tuesday afternoon and evening. While spatiotemporal discrepancies between guidance members decreases confidence, the highest probability of thunderstorms exists west of US-283. Primary hazards will be large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
In the hours before
Local storm report, Sep 8, 5:10 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
510 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail Ashland 37.19N 99.77W
09/08/2025 E1.75 Inch Clark KS Public
&&Local storm report, Sep 8, 5:22 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
522 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail Ashland 37.19N 99.77W
09/08/2025 M2.75 Inch Clark KS Public
&&Local storm report, Sep 8, 5:39 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
539 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail Ashland 37.19N 99.77W
09/08/2025 M3.00 Inch Clark KS Public
&&Local storm report, Sep 8, 6:12 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
612 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail Ashland 37.19N 99.77W
09/08/2025 M4.00 Inch Clark KS Public
Measured about 3.5 inches.
&&Special weather statement, Sep 8, 6:13 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
613 PM CDT Mon Sep 8 2025
KSZ080-089-090-090000-
Barber KS-Kiowa KS-Comanche KS-
613 PM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KIOWA...WEST
CENTRAL BARBER AND NORTHEASTERN COMANCHE COUNTIES THROUGH 700 PM
CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belvidere, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Kiowa,
west central Barber and northeastern Comanche Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Kansas.
&&
LAT...LON 3736 9917 3744 9904 3732 9882 3717 9900
TIME...MOT...LOC 2313Z 320DEG 11KT 3736 9904
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BENNETTLocal storm report, Sep 8, 6:14 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
614 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail 4 S Ashland 37.13N 99.77W
09/08/2025 M4.00 Inch Clark KS Public
Measured 3.5 inches.
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:23 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 53 min |
| Sep 8, 11:37 AM CDT | Special Weather Statement | DDC | Pratt | 23 min |
| Sep 8, 12:41 PM CDT | Special Weather Statement | DDC | Stafford | 19 min |
| Sep 8, 1:00 PM CDT | Special Weather Statement | DDC | Stafford | 30 min |
| Sep 8, 1:29 PM CDT | Special Weather Statement | DDC | Stafford | 46 min |
| Sep 8, 1:33 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 24 min |
| Sep 8, 3:13 PM CDT | Special Weather Statement | DDC | Pratt | 47 min |
| Sep 8, 3:57 PM CDT | Special Weather Statement | DDC | Pratt | 33 min |
| Sep 8, 4:29 PM CDT | Special Weather Statement | DDC | Clark | 46 min |
| Sep 8, 4:31 PM CDT | Special Weather Statement | DDC | Barber | 44 min |
| Sep 8, 4:34 PM CDT | Special Weather Statement | DDC | Kiowa | 41 min |
| Sep 8, 4:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 47 min |
| Sep 8, 4:51 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 39 min |
| Sep 8, 5:05 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 40 min |
| Sep 8, 5:22 PM CDT | Tornado Warning | DDC | Clark | 38 min |
| Sep 8, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 49 min |
| Sep 8, 6:13 PM CDT | Special Weather Statement | DDC | Comanche | 47 min |
| Sep 8, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.